MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION EEG-1200A; NEUROFAX ELECTROENCEPHALOGRAPH

NIHON KOHDEN CORPORATION EEG-1200A; NEUROFAX ELECTROENCEPHALOGRAPH
Model Number EEG-1200A
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The eeg tech reported the eeg / psg combo system "popped and started smelling like something was burnt." qa along with service reviewed the pc and the computer would not turn on, only the amber light was flashing.There was not burning smell.The unit was then evaluated by the service, and they concluded that the power supply was bad.The power supply was replaced and the unit was burned-in for 72 hours and everything tested fine.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The eeg tech reported the eeg / psg combo system "popped and started smelling like something was burnt.".
 
Additional Manufacturer Narrative
Additional information: type of report? if follow-up, what type? details of complaint: customer called and reported her eeg/polysmith system 'popped and started smelling like something was burnt.Unit was sent in for evaluation.Service requested: repair/loaner.Service performed: troubleshooting.Investigation result: reviewed the pc with repair center and the computer would not turn on, only the amber light was flashing.There was no burning smell.Requested the repair center continue with troubleshooting pc.Qa/repair center has evaluated the burning smell that came from power supply burning.Replace the power supply.Reapply the cpu paste.Check the eeg test.

Brand Name
EEG-1200A
Common Device Name
NEUROFAX ELECTROENCEPHALOGRAPH
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7087049
Report Number8030229-2017-00424
Device Sequence Number13755505
Product Code OLT
UDI-Device Identifier04931921110904
UDI-Public04931921110904
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080546
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Medical Technologist
Type of Report Initial,Followup
Report Date (Section B) 12/06/2017
Report Date (Section F) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Medical Technologist
Device Model NumberEEG-1200A
Device Catalogue NumberEEG-1200A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2017
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/07/2017
Device Age51 MO
Event Location Hospital
Date Report to Manufacturer12/06/2017
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer12/06/2017
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA12/06/2017